MAUDE Adverse Event Report: AESCULAP AG TSPACE PEEK IMPLANT 5 26X11.5X8MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR

AESCULAP AG TSPACE PEEK IMPLANT 5 26X11.5X8MM; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Model Number SJ908P
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/12/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer evaluation: investigation on going.Should additional relevant information become available, a supplemental medwatch report will be submitted.
 
Event or Problem Description
It was reported to aesculap ag that a tspace peek implant (5° angle, 26 mm length, 11.5 mm width, 8 mm height) was used during a surgical procedure.According to the complainant, the implant fractured while attempting to place in the disc area.The device was removed from the patient, and the procedure was completed using a replacement device.The procedure was delayed approximately twenty (20) minutes.The patient was noted as having "mild" injuries.The treatment was indicated as having been fine.No further complications were reported as a result of this event.The event is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: visual investigation: we made a visual inspection of the broken cage, especially of the fracture surfaces.The cage is cracked in two pieces at the interface- area.The fracture surfaces of the broken off piece also the surfaces of the cage did not show any hints for a material failure like knit lines or blowholes.Batch history review: the device quality and manufacturing history records (dhr) have been checked for all available lot numbers and the products found to be according to our specification valid at the time of production.There are no similar complaints against the same lot number(s) with this error pattern.The current failure rate is within the risk analysis and therefore acceptable.Conclusion and measures / preventive measures: on the basis of the current information and the investigation results, a clear conclusion can not be drawn.There is no indication for a material defect, manufacturing failure or design error on the basis of the device history record.Based on the investigations and results of the 8d report a capa is not necessary.".

Brand Name
TSPACE PEEK IMPLANT 5 26X11.5X8MM
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, LUMBAR
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key10555956
Report Number9610612-2020-00534
Device Sequence Number14055925
Product Code MAX
UDI-Device Identifier04046963835880
UDI-Public4046963835880
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K071983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/01/2024
Device Model NumberSJ908P
Device Catalogue NumberSJ908P
Device Lot Number52531623
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/23/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/25/2020
Supplement Date Received by Manufacturer10/13/2020
Initial Report FDA Received Date09/18/2020
Supplement Report FDA Received Date11/04/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1